Author Topic: Help!!!  (Read 1965 times)

[Buddie]

Help!!!
« on: November 27, 2013, 04:14:30 pm »
Hi:

I made a really stupid move three days ago.  I have been running out of support for paying for my medications and I wanted to reduce my benzo dosage.  I am on 30mg temzepam, .275 mg klonopin, 400 mg seroquel xr, and 200 mg doxepin.   I reduced my temazepam to 15 mg ( my ususal dosage) three days ago and acute withdrawal has set in.  I am shaking like a leaf right now and I am panicing.

I took a little temazepam during the day the last two days but the withdrawals are getting terrible.  I know about kindling and I am worried about going back to the 30 mg dose.  My body feels like it is on fire from the inside out.  I don't know what to do.  I was focusing on reducing the klonopin before this but now I am in a mess.  I had been doing a steady taper of the K over the past 11 months.  I have been on benzos for all that time. I have also been on benzos many times in the past. 

What would anyone recommend? Should I raise the dose of the temazepam back up to 30 mg tonight or should I raise it less? I took a split dose of about 7.5 mg total during the day yesterday and another 15 mg at night.  I am really concerned as I know that it is not wise to go backward in tapering.  However, I can't stand this level of withdrawal and I need to stabilize.  It was really stupid of me, but it was my mistake.  Any help would be greatly appreciated, especially if someone has been in acute withdrawal for any length of time before.  Part of me says to go back to my original dosing schedule but another part of me says I shouldn't raise the dose too much since I have missed the original dose of 30 mg for the past three nights.  It may be that I could go back since it has only been a short while but the kindling thing is really a concern.  It really is a setback to waste all the effort it has been to reduce if I kindle and have to go back on higher doses.  Why I am on two different benzos, I do not know but this is where I am. Any suggestions would be welcome. I need help!!

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help!!!
« Reply #1 on: November 27, 2013, 04:22:49 pm »
Hi...I once made a terrible dosing error and cut too much and got slammed. In my case I went right back to where I made the error, stabilized, then started with much smaller more cautious cuts. I know they say not to up dose, but I feel if you've made a mistake and it was only a few days ago, then I would consider going back to where you made the wrong turn, stabilize, and chalk it up to a learning experience. It becomes a bigger problem if you continually up dose during your taper. A one time error will set your schedule back a few weeks and you will likely not repeat this mistake. My taper went fine after 3 weeks of stabilizing, and then stating out with smaller cuts.

Other opinions, of course, differ on this. Only you can decide for sure how bad you're feeling and how you feel you want to handle this situation.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.